Alert archive / Missouri / Flash Flood Watches in 2015

Flash Flood Watch 2, NWS St. Louis, MO

April 8, 201517 counties in Missouri; 9 counties in Illinois

NWS St. Louis, MO issued this flash flood watch at Apr 8, 2015, 3:24 PM CDT for 17 counties in Missouri; 9 counties in Illinois. It took effect at Apr 8, 2015, 7:00 PM CDT. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
Apr 8, 2015, 3:24 PM CDT (20:24 UTC)
In effect from
Apr 8, 2015, 7:00 PM CDT
Expired
Apr 9, 2015, 10:48 PM CDT
In force
28 hr
Issued by
NWS St. Louis, MO
Flood severity
None
All 26 counties

Bond County, IL, Clinton County, IL, Fayette County, IL, Madison County, IL, Marion County, IL, Monroe County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Jefferson County, MO, Moniteau County, MO, Montgomery County, MO, Osage County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Warren County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 22 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.4 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2015-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 195 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2015-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
195 J/kg
Mixed-layer CIN
-238 J/kg
Mixed-layer LCL
839 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

202 
WGUS63 KLSX 082024
FFALSX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
324 PM CDT WED APR 8 2015

ILZ064-065-069-070-074-079-100>102-MOZ041-047>051-059>065-072>075-
091200-
/O.NEW.KLSX.FF.A.0002.150409T0000Z-150409T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOND IL-FAYETTE IL-CLINTON IL-MARION IL-WASHINGTON IL-RANDOLPH IL-
MADISON IL-ST. CLAIR IL-MONROE IL-BOONE MO-MONITEAU MO-COLE MO-
OSAGE MO-CALLAWAY MO-MONTGOMERY MO-GASCONADE MO-WARREN MO-
ST. CHARLES MO-FRANKLIN MO-ST. LOUIS MO-ST. LOUIS CITY MO-
JEFFERSON MO-CRAWFORD MO-WASHINGTON MO-ST. FRANCOIS MO-
STE. GENEVIEVE MO-
INCLUDING THE CITIES OF...VANDALIA...SALEM...CHESTER...
EDWARDSVILLE...BELLEVILLE...COLUMBIA...JEFFERSON CITY...
ST CHARLES...UNION...ST LOUIS...FARMINGTON
324 PM CDT WED APR 8 2015

...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH
THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF ILLINOIS AND MISSOURI...
  INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS...BOND IL...
  CLINTON IL...FAYETTE IL...MADISON IL...MARION IL...MONROE 
  IL...RANDOLPH IL...ST. CLAIR IL AND WASHINGTON IL. IN 
  MISSOURI...BOONE MO...CALLAWAY MO...COLE MO...CRAWFORD MO...
  FRANKLIN MO...GASCONADE MO...JEFFERSON MO...MONITEAU MO...
  MONTGOMERY MO...OSAGE MO...ST. CHARLES MO...ST. FRANCOIS MO...
  ST. LOUIS CITY MO...ST. LOUIS MO...STE. GENEVIEVE MO...WARREN 
  MO AND WASHINGTON MO.

* FROM 7 PM CDT THIS EVENING THROUGH THURSDAY AFTERNOON

* SEVERAL ROUNDS OF THUNDERSTORMS COULD BRING AN ADDITIONAL ONE TO
  THREE INCHES OF RAIN TO PARTS OF MISSOURI AND ILLINOIS BETWEEN
  TONIGHT AND EARLY TOMORROW MORNING. SIMILAR RAINFALL AMOUNTS
  FELL YESTERDAY AND CAUSED FLASH FLOODING ACROSS MANY OF THE SAME
  AREAS IN MISSOURI AND ILLINOIS.

* HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR 
  DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON 
  SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER 
  STREAMS AND RIVERS WILL ALSO BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE
AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING.
CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN
FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION
IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

&&

$$

KANOFSKY
5 follow-up statements
951 
WGUS63 KLSX 090839
FFALSX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
339 AM CDT THU APR 9 2015

ILZ064-065-069-070-074-079-100>102-MOZ041-047>051-059>065-072>075-
092045-
/O.EXT.KLSX.FF.A.0002.000000T0000Z-150410T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOND IL-FAYETTE IL-CLINTON IL-MARION IL-WASHINGTON IL-RANDOLPH IL-
MADISON IL-ST. CLAIR IL-MONROE IL-BOONE MO-MONITEAU MO-COLE MO-
OSAGE MO-CALLAWAY MO-MONTGOMERY MO-GASCONADE MO-WARREN MO-
ST. CHARLES MO-FRANKLIN MO-ST. LOUIS MO-ST. LOUIS CITY MO-
JEFFERSON MO-CRAWFORD MO-WASHINGTON MO-ST. FRANCOIS MO-
STE. GENEVIEVE MO-
INCLUDING THE CITIES OF...VANDALIA...SALEM...CHESTER...
EDWARDSVILLE...BELLEVILLE...COLUMBIA...JEFFERSON CITY...
ST CHARLES...UNION...ST LOUIS...FARMINGTON
339 AM CDT THU APR 9 2015

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING 
  COUNTIES...IN ILLINOIS...BOND IL...CLINTON IL...FAYETTE IL...
  MADISON IL...MARION IL...MONROE IL...RANDOLPH IL...ST. CLAIR 
  IL AND WASHINGTON IL. IN MISSOURI...BOONE MO...CALLAWAY MO...
  COLE MO...CRAWFORD MO...FRANKLIN MO...GASCONADE MO...
  JEFFERSON MO...MONITEAU MO...MONTGOMERY MO...OSAGE MO...ST. 
  CHARLES MO...ST. FRANCOIS MO...ST. LOUIS CITY MO...ST. LOUIS 
  MO...STE. GENEVIEVE MO...WARREN MO AND WASHINGTON MO.

* THROUGH LATE TONIGHT

* SEVERAL ROUNDS OF THUNDERSTORMS COULD BRING AN ADDITIONAL ONE TO
  TWO INCHES OF RAIN TO PARTS OF MISSOURI AND ILLINOIS THROUGH
  THIS EVENING. SIMILAR RAINFALL AMOUNTS HAVE FALLEN OVER THE PAST
  COUPLE OF DAYS AND CAUSED FLASH FLOODING ACROSS MANY OF THE SAME
  AREAS IN MISSOURI AND ILLINOIS.

* HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR 
  DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON 
  SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER 
  STREAMS AND RIVERS WILL ALSO BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE
AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING.
CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN
FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION
IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

&&

$$

BYRD
827 
WGUS63 KLSX 092040
FFALSX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
340 PM CDT THU APR 9 2015

MOZ041-047>051-059-060-062-072-092145-
/O.CAN.KLSX.FF.A.0002.000000T0000Z-150410T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOONE MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
GASCONADE MO-WARREN MO-FRANKLIN MO-CRAWFORD MO-
INCLUDING THE CITIES OF...COLUMBIA...JEFFERSON CITY...UNION
340 PM CDT THU APR 9 2015

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL MISSOURI AND EAST
CENTRAL MISSOURI HAS BEEN CANCELLED. ANY THUNDERSTORMS WILL BE
SCATTERED AND OVERALL FAST STORM MOTIONS WILL PREVENT LOCALLY
HEAVY AND FLOOD PRODUCING RAINFALL.

$$

ILZ064-065-069-070-074-079-100>102-MOZ061-063>065-073>075-100400-
/O.EXT.KLSX.FF.A.0002.000000T0000Z-150410T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOND IL-FAYETTE IL-CLINTON IL-MARION IL-WASHINGTON IL-RANDOLPH IL-
MADISON IL-ST. CLAIR IL-MONROE IL-ST. CHARLES MO-ST. LOUIS MO-
ST. LOUIS CITY MO-JEFFERSON MO-WASHINGTON MO-ST. FRANCOIS MO-
STE. GENEVIEVE MO-
INCLUDING THE CITIES OF...VANDALIA...SALEM...CHESTER...
EDWARDSVILLE...BELLEVILLE...ST CHARLES...ST LOUIS...FARMINGTON
340 PM CDT THU APR 9 2015

...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 11 PM CDT THIS EVENING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING 
  COUNTIES...IN ILLINOIS...BOND IL...CLINTON IL...FAYETTE IL...
  MADISON IL...MARION IL...MONROE IL...RANDOLPH IL...ST. CLAIR 
  IL AND WASHINGTON IL. IN MISSOURI...JEFFERSON MO...ST. 
  CHARLES MO...ST. FRANCOIS MO...ST. LOUIS CITY MO...ST. LOUIS 
  MO...STE. GENEVIEVE MO AND WASHINGTON MO.

* UNTIL 11 PM CDT THIS EVENING

* THE FINAL ROUND OF THUNDERSTORMS WILL MOVE THROUGH LATE THIS
  AFTERNOON AND EARLY THIS EVENING. LOCAL RAINFALL AMOUNTS OF
  AROUND ONE INCH WILL BE POSSIBLE WITH THE MOST INTENSE STORMS
  WHICH COULD CONTRIBUTE TO ISOLATED FLOODING PROBLEMS.

* HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR 
  DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON 
  SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER 
  STREAMS AND RIVERS WILL ALSO BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE
AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING.
CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN
FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION
IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

&&

$$

GLASS
636 
WGUS63 KLSX 100108
FFALSX

FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
808 PM CDT THU APR 9 2015

ILZ100>102-MOZ061-063>065-073-100215-
/O.CAN.KLSX.FF.A.0002.000000T0000Z-150410T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MADISON IL-ST. CLAIR IL-MONROE IL-ST. CHARLES MO-ST. LOUIS MO-
ST. LOUIS CITY MO-JEFFERSON MO-WASHINGTON MO-
INCLUDING THE CITIES OF...EDWARDSVILLE...BELLEVILLE...
ST CHARLES...ST LOUIS
808 PM CDT THU APR 9 2015

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST ILLINOIS AND EAST
CENTRAL MISSOURI HAS BEEN CANCELLED. 

$$

ILZ064-065-069-070-074-079-MOZ074-075-100400-
/O.CON.KLSX.FF.A.0002.000000T0000Z-150410T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOND IL-FAYETTE IL-CLINTON IL-MARION IL-WASHINGTON IL-RANDOLPH IL-
ST. FRANCOIS MO-STE. GENEVIEVE MO-
INCLUDING THE CITIES OF...VANDALIA...SALEM...CHESTER...FARMINGTON
808 PM CDT THU APR 9 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 11 PM CDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ILLINOIS AND SOUTHEAST MISSOURI...INCLUDING THE 
  FOLLOWING COUNTIES...IN ILLINOIS...BOND IL...CLINTON IL...
  FAYETTE IL...MARION IL...RANDOLPH IL AND WASHINGTON IL. IN 
  SOUTHEAST MISSOURI...ST. FRANCOIS MO AND STE. GENEVIEVE MO.

* UNTIL 11 PM CDT THIS EVENING

* THE FINAL ROUND OF THUNDERSTORMS WILL MOVE THROUGH THIS
  EVENING. LOCAL RAINFALL AMOUNTS OF AROUND ONE INCH WILL BE
  POSSIBLE WITH THE MOST INTENSE STORMS WHICH COULD CONTRIBUTE TO
  ISOLATED FLOODING PROBLEMS.

* HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR 
  DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON 
  SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER 
  STREAMS AND RIVERS WILL ALSO BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE
AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING.
CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN
FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION
IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

&&

$$

GLASS
865 
WGUS63 KLSX 100203
FFALSX

FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
903 PM CDT THU APR 9 2015

ILZ064-MOZ074-075-100315-
/O.CAN.KLSX.FF.A.0002.000000T0000Z-150410T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOND IL-ST. FRANCOIS MO-STE. GENEVIEVE MO-
INCLUDING THE CITY OF...FARMINGTON
903 PM CDT THU APR 9 2015

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL ILLINOIS AND
SOUTHEAST MISSOURI HAS BEEN CANCELLED. 

$$

ILZ065-069-070-074-079-100400-
/O.CON.KLSX.FF.A.0002.000000T0000Z-150410T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FAYETTE IL-CLINTON IL-MARION IL-WASHINGTON IL-RANDOLPH IL-
INCLUDING THE CITIES OF...VANDALIA...SALEM...CHESTER
903 PM CDT THU APR 9 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 11 PM CDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTH CENTRAL ILLINOIS AND SOUTHWEST ILLINOIS...
  INCLUDING THE FOLLOWING COUNTIES...IN SOUTH CENTRAL 
  ILLINOIS...CLINTON IL...FAYETTE IL...MARION IL AND WASHINGTON 
  IL. IN SOUTHWEST ILLINOIS...RANDOLPH IL.

* UNTIL 11 PM CDT THIS EVENING

* THE FINAL ROUND OF THUNDERSTORMS WILL MOVE THROUGH THIS 
  EVENING. LOCAL RAINFALL AMOUNTS OF AROUND ONE INCH WILL BE 
  POSSIBLE WITH THE MOST INTENSE STORMS WHICH COULD CONTRIBUTE 
  TO ISOLATED FLOODING PROBLEMS. 

* HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR 
  DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON 
  SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER 
  STREAMS AND RIVERS WILL ALSO BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE
AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING.
CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN
FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION
IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

&&

$$

GLASS
160 
WGUS63 KLSX 100348
FFALSX

FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
1048 PM CDT THU APR 9 2015

ILZ065-069-070-074-079-100500-
/O.CAN.KLSX.FF.A.0002.000000T0000Z-150410T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FAYETTE IL-CLINTON IL-MARION IL-WASHINGTON IL-RANDOLPH IL-
INCLUDING THE CITIES OF...VANDALIA...SALEM...CHESTER
1048 PM CDT THU APR 9 2015

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL ILLINOIS AND
SOUTHWEST ILLINOIS HAS BEEN CANCELLED.

$$

CARNEY

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this flash flood watch went out at Apr 8, 7:29 AM CDT, 7 hours 55 minutes earlier.

Area forecast discussion, Apr 8, 7:29 AM CDT, 7 hours 55 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
729 AM CDT Wed Apr 8 2015

.UPDATE:
Issued at 647 AM CDT Wed Apr 8 2015

Update to mainly PoPs thru this morning. TSRA developed further S
than prev thought, tho not entirely sure how this will impact the
forecast for the rest of today. Ongoing storms shud continue to
propagate ewd this morning. Current timing is to reach wrn CWA
border around 15z. These storms shud weaken further ewd as the
LLJ. However, some uncertainty remains exactly what these storms
will do once they reach the sfc fnt. By the time the storms reach
the sfc fnt, at least some insolation will have started. This may
allow storms to persist ewd into the warm sector. Regardless, it
still appears that as these storms move ewd thru the area, enuf
recovery will be possible for the setup for storms late this
afternoon and overnight.

Tilly

&&

.SHORT TERM:  (Through Tonight)
Issued at 336 AM CDT Wed Apr 8 2015

Unfortunately, mdl guidance is not as in sync as much of it was
yesterday. This leads to a number of questions for the next 24 hrs.

No one mdl soln really agrees with the going forecast, but a number
of them hint at it in one way or another. The closest would probably
be the HiResW-ARW soln.

Sct TSRA across the sern portions of the CWA shud persist thru early
morning and gradually dissipate after sunrise, or at the very least,
move E out of the area. ACCAS developing along the fnt over ern KS
and wrn MO shud develop into TSRA and move ENE into wrn/nrn portions
of the CWA this morning and build sewd thru the morning and into the
afternoon hrs. This cluster shud intensify as it approaches the
region and encounters higher CAPE and deep layer shear. The primary
threat with these storms will be large hail and heavy rainfall. If
these storms do develop and track as expected, they will likely
impact some of the same areas that received heavy rain yesterday. If
this soln verifies, a Flash Flood Watch will be needed. Due to
questions in timing and placement, have decided to hold off on a
headline for now, but will monitor closely.

These storms will likely leave behind outflow boundaries, which
complicates the forecast for this afternoon and overnight. Expect
storms to develop across sern KS and wrn MO this afternoon and
propagate into the region either late this afternoon or early
evening. Given the thermal and dynamic setup, expect initial mode to
be supercells which shud continue into the CWA this evening. While
the main focus for these storms is expected to be across the nrn
half of the CWA, sfc boundaries may help focus storms further S,
impacting already soggy areas as mentioned above.

If the morning convection plays out as anticipated, and if storms
this evening and overnight impact these same areas again, flooding
may pose a significant threat. Still, with the questions mentioned
above, will hold off on headlines.

Storms shud be moving out of the region twd sunrise tomorrow,
allowing the area to reset ahead of the approaching sfc low. More
info to follow below.

As for temps, continued warm trends, tho going forecast may be too
warm today for ern portions of the CWA if storms develop as
expected. That said, with sly flow and if storms can move out of the
area quickly enuf, area may warm yet this afternoon.

Tilly

.LONG TERM:  (Friday through Tuesday)
Issued at 414 AM CDT Wed Apr 8 2015

Expect TSRA to be ongoing at the beginning of this period, but shud
be moving newd out of the CWA early in the morning. This shud leave
much of the morning and early afternoon for the area to recover
ahead of the approaching cdfnt. The main threats for svr will depend
upon storm mode, which is still questionable in different locations.
Still, it appears to be an active period with ample svr potential.
Storms shud translate ewd thru the afternoon and eve, and be E of
the CWA by 06z Fri.

Next chances for precip return Sat night thru Tues as a sfc fnt sets
up across the region again. Have kept PoPs in the chance range for
now despite somewhat good mdl agreement due to the closed low
approaching the area.

Continued with warm trends on Thurs, then cooler Fri. Temps shud
moderate quickly with ample insolation. Trended twd a compromise
thru the remainder of the forecast period with questions of precip
timing.

Tilly

&&

.AVIATION:  (For the 12z TAFs through 12z Thursday Morning)
Issued at 648 AM CDT Wed Apr 8 2015

Busy complex low confidence fcst. There should be several waves of
TSTMs thru the prd but Qs remain with regards to timing and
location as well the CIG/VSBY fcst. There is an area of low
pressure near w cntrl IL with a warm front extending to the east
and a cold front to the SW to another low across OK. IFR
conditions exist north of the front. Ongoing convection across
wrn MO is fcst to weaken as it tracks east this mrng...but not
sure how far east it will last. It is possible that these storms
last thru the mrng and continue to percolate into the aftn and
reach as far east as the STL metro area. The low in OK is fcst to
move NE along the cold front to near KC by this evng and weaken
while another more significant low dvlps across the cntrl high
plains. This will lift the bndry north as a warm front into nthrn
MO and cntrl IL by this evng. IFR/MVFR conditions should clear out
of KCOU either late this mrng or early this aftn while KUIN may be
stuck in IFR most of the day...potentially all day if the front
never lifts north of the terminal. Another round of convection is
expected to dvlp along the front across SE KS and SW MO this aftn
and spread E/NE thru the evng. Again there are Qs about how far
north this activity will make it. More SHRA/TSTM activity is
expected along the front overnight. Tried to approximate this
first round of convection and used VCTS to account for the rest of
the potential precip. IFR conditions and hail are possible with
the strongest cells.

Specifics for KSTL:

Several rounds of convection are possible thru the prd. Tried to
account for the first batch currently ongoing across wrn MO. Beyond
that seemed impractical to attempt to specify an exact time for
thunder and used a VCTS ground to account for the threat. MVFR
CIGs are possible but not likely. IFR conditions and hail will be
possible under the stronger cores but obviously way too soon to
include that level of detail. More storms are possible on Thursday.

2%

&&

.PRELIMINARY POINT TEMPS/POPS:
Saint Louis     82  68  79  45 /  70  80  70  60
Quincy          76  63  74  41 /  70  80  70  20
Columbia        80  65  75  41 /  90  80  70  20
Jefferson City  80  66  76  41 /  80  80  70  30
Salem           80  67  77  47 /  60  80  70  70
Farmington      81  67  77  44 /  50  80  70  70

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Apr 8, 4:54 AM CDT, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
454 AM CDT WED APR 8 2015

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-091200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
454 AM CDT WED APR 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY ACROSS MUCH OF THE REGION TODAY AND
TONIGHT. SOME OF THESE STORMS MAY BECOME SEVERE CAPABLE OF
PRODUCING TORNADOES...LARGE HAIL AND DAMAGING WINDS. LOCALLY
HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS...SOME OF WHICH MAY BE SEVERE...ARE LIKELY OVER
MUCH OF THE AREA THURSDAY AND THURSDAY EVENING.

THE CHANCE FOR THUNDERSTORMS RETURNS SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY OBSERVED SEVERE WEATHER AS
WELL AS RAINFALL AMOUNTS OVER ONE INCH THROUGH TONIGHT.

TILLY

In the hours before

Local storm report, Apr 8, 2:36 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
236 PM CDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             SULLIVAN                38.22N  91.17W
04/08/2015  M4.00 INCH       FRANKLIN           MO   PUBLIC

            3-4 INCH HAIL. LARGEST HAIL WAS SPIKED... WITH DIAMETER
            MEASURED FROM SPIKE-TO-SPIKE.

&&

FUCHS
Local storm report, Apr 8, 2:41 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
241 PM CDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     WALL CLOUD       6 E SULLIVAN            38.22N  91.06W
04/08/2015                   FRANKLIN           MO   AMATEUR RADIO

            ROTATION SEEN AT HWY A EAST OF 185.

&&

FUCHS
Local storm report, Apr 8, 2:45 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
245 PM CDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0241 PM     HAIL             SULLIVAN                38.22N  91.17W
04/08/2015  E0.88 INCH       FRANKLIN           MO   AMATEUR RADIO

            HAIL SIZE IS GROWING AT THE SULLIVAN WAL-MART AT 185
            AND I-44.

&&

FUCHS
Local storm report, Apr 8, 2:51 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
251 PM CDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0218 PM     HAIL             2 N SULLIVAN            38.24N  91.17W
04/08/2015  E3.00 INCH       FRANKLIN           MO   CO-OP OBSERVER

            ROOF OF HOUSE HEAVILY DAMAGED. ALSO A CAR WINDSHIELD
            BROKEN FROM HAIL.

&&

CORRECTED REMARKS

GOSSELIN
Local storm report, Apr 8, 2:52 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
252 PM CDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0251 PM     HAIL             SULLIVAN                38.22N  91.17W
04/08/2015  E1.00 INCH       FRANKLIN           MO   AMATEUR RADIO

            HAIL CONTINUES TO INCREASE WITH WINDS UP TO 25 MPH.

&&

FUCHS
Local storm report, Apr 8, 3:10 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
310 PM CDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             ANTHONIES MILL          38.08N  91.08W
04/08/2015  E0.88 INCH       WASHINGTON         MO   TRAINED SPOTTER

&&

GOSSELIN

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 9:23 AM CDTRiver Flood WarningLSXJefferson4 days
Apr 8, 11:33 AM CDTSevere Thunderstorm WarningLSXCole, Osage42 min
Apr 8, 12:36 PM CDTSevere Thunderstorm WarningLSXCallaway, Cole, Osage39 min
Apr 8, 12:46 PM CDTSevere Thunderstorm WarningLSXBoone, Callaway44 min
Apr 8, 1:07 PM CDTSevere Thunderstorm WarningLSXSaint Charles38 min
Apr 8, 1:11 PM CDTSevere Thunderstorm WarningLSXFranklin, Gasconade, Montgomery, Osage, Warren34 min
Apr 8, 1:33 PM CDTSevere Thunderstorm WarningLSXFranklin, Gasconade27 min
Apr 8, 1:43 PM CDTSevere Thunderstorm WarningLSXCrawford, Franklin, Gasconade, Warren, Washington47 min
Apr 8, 2:23 PM CDTSevere Thunderstorm WarningLSXCrawford, Franklin, Gasconade52 min
Apr 8, 2:26 PM CDTSevere Thunderstorm WarningLSXCrawford, Franklin, Jefferson, Washington49 min
Apr 8, 3:05 PM CDTSevere Thunderstorm WarningLSXCrawford, Franklin, Gasconade, Iron, Jefferson, Washington55 min
Apr 8, 3:07 PM CDTTornado WarningLSXCrawford, Washington23 min
Apr 8, 3:20 PM CDTTornado WarningLSXJefferson, Saint Francois, Washington25 min
Apr 8, 3:40 PM CDTTornado WarningLSXJefferson, Sainte Genevieve, Saint Francois, Washington35 min
Apr 8, 3:59 PM CDTTornado WarningLSXSainte Genevieve, Saint Francois31 min
Apr 8, 4:20 PM CDTAreal Flood AdvisoryLSXWashington4 hr
Apr 8, 4:26 PM CDTTornado WarningLSXSainte Genevieve, Saint Francois34 min
Apr 8, 4:53 PM CDTTornado WarningLSXSainte Genevieve, Saint Francois37 min
Apr 8, 4:57 PM CDTFlash Flood WarningLSXSainte Genevieve, Saint Francois, Washington4 hr
Apr 8, 5:05 PM CDTTornado WarningLSXMadison, Sainte Genevieve, Saint Francois25 min
Apr 8, 5:25 PM CDTSevere Thunderstorm WarningLSXSainte Genevieve, Saint Francois, Washington22 min
Apr 8, 5:28 PM CDTSevere Thunderstorm WarningLSXMadison, Sainte Genevieve, Saint Francois47 min
Apr 8, 5:50 PM CDTFlash Flood WarningLSXSainte Genevieve, Saint Francois3 hr
Apr 8, 6:14 PM CDTSevere Thunderstorm WarningLSXMadison, Sainte Genevieve, Saint Francois46 min
Apr 8, 6:27 PM CDTSevere Thunderstorm WarningLSXAudrain, Boone, Callaway, Moniteau, Monroe33 min
Apr 8, 6:56 PM CDTSevere Thunderstorm WarningLSXAudrain, Boone, Monroe, Shelby49 min
Apr 8, 1:13 PM CDTSevere Thunderstorm WarningLSXMarion28 min

Nearby

Flash Flood Watches in Missouri, 2015Flash Flood Watches in Illinois, 2015Every flash flood watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.